Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 36, NWS Goodland, KS

May 31, 2014Cheyenne County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at May 31, 2014, 8:25 PM MDT for Cheyenne County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2014, 8:25 PM MDT (02:25 UTC)
Expired
May 31, 2014, 9:30 PM MDT
In force
65 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cheyenne County, CO

The radar

The Goodland radar (KGLD), 81 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2590 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS53 KGLD 010225
SVRGLD
COC017-010330-
/O.NEW.KGLD.SV.W.0036.140601T0225Z-140601T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT SAT MAY 31 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 930 PM MDT

* AT 820 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHEYENNE
  WELLS...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CHEYENNE WELLS AND ARAPAHOE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 141 AND 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3867 10247 3890 10258 3905 10205 3872 10204
      3871 10205
TIME...MOT...LOC 0225Z 237DEG 30KT 3882 10239

HAIL...1.00IN
WIND...60MPH

$$

024
3 follow-up statements
782 
WWUS53 KGLD 010241
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
841 PM MDT SAT MAY 31 2014

COC017-010330-
/O.CON.KGLD.SV.W.0036.000000T0000Z-140601T0330Z/
CHEYENNE CO-
841 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHEYENNE COUNTY UNTIL 930 PM MDT...

AT 836 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CHEYENNE WELLS...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ARAPAHOE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 146 AND 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3891 10254 3905 10205 3904 10205 3884 10205
      3873 10243
TIME...MOT...LOC 0242Z 225DEG 29KT 3893 10231

HAIL...1.00IN
WIND...60MPH

$$

024
109 
WWUS53 KGLD 010254
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM MDT SAT MAY 31 2014

COC017-010330-
/O.CON.KGLD.SV.W.0036.000000T0000Z-140601T0330Z/
CHEYENNE CO-
854 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHEYENNE COUNTY UNTIL 930 PM MDT...

AT 852 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF ARAPAHOE...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN CHEYENNE COUNTY.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 155 AND 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3895 10240 3905 10205 3884 10205 3884 10206
      3882 10230
TIME...MOT...LOC 0255Z 231DEG 28KT 3896 10224

HAIL...1.00IN
WIND...60MPH

$$

024
562 
WWUS53 KGLD 010312
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
912 PM MDT SAT MAY 31 2014

COC017-010322-
/O.CAN.KGLD.SV.W.0036.000000T0000Z-140601T0330Z/
CHEYENNE CO-
912 PM MDT SAT MAY 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3895 10240 3905 10205 3884 10205 3884 10206
      3882 10230
TIME...MOT...LOC 0312Z 231DEG 28KT 3900 10212

$$

024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 5:52 PM MDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 31, 5:52 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
552 PM MDT SAT MAY 31 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 256 PM MDT SAT MAY 31 2014

LATEST WATER VAPOR IMAGERY SHOWS A LARGE AREA OF DRY AIR OVER
EASTERN COLORADO AND WESTERN KANSAS.  UPPER LEVEL ANALYSIS PLACES A
SHORT WAVE TROUGH OVER THE TRI-STATE AREA WITH ANOTHER TROUGH MOVING
IN FROM THE WEST.  AT THE SURFACE A DRY LINE WAS LOCATED OVER
EASTERN COLORADO FROM ROUGHLY LA JUNTA TO LIMON...WHICH IS ALSO
WHERE THE WEST EDGE OF THE DRIER AIR ALOFT IS.  THE DRY LINE AND
MORE MOIST AIR WILL MOVE EAST THROUGH THE AFTERNOON.

MEANWHILE FURTHER EAST OVER THE EASTERN PART OF THE AREA ISOLATED TO
SCATTERED STORMS HAVE BEGUN TO DEVELOP AHEAD OF A 700MB SHORT WAVE
TROUGH.  THESE STORMS WILL MOVE EAST THROUGH THE REST OF THE
AFTERNOON...AND EVENTUALLY MOVE OUT OF THE AREA BY EVENING.  AM NOT
ANTICIPATING THESE TO BECOME SEVERE DUE TO LACK OF INSTABILITY AND
STRONG LIFT.

THIS EVENING ANTICIPATE STORM COVERAGE TO INCREASE ALONG THE DRY
LINE AS THE EVENING PROGRESSES.  THE BEST LIFT/INSTABILITY WILL BE
TIED TO THE SURFACE BOUNDARY.  FURTHER EAST THE ENVIRONMENT BECOMES
MORE STABLE AND DRIER WITH SUBSIDENCE IN PLACE...SO DO NOT
ANTICIPATE THE STORMS LASTING LONG IF THEY MOVE VERY FAR OFF THE
BOUNDARY.  TOWARD MIDNIGHT THE BEST LIFT SHIFTS SOUTH AS THE 700MB
TROUGH ACCOMPANYING THE DRY LINE DEEPENS.  RAINFALL CHANCES THEN
DECLINE THROUGH THE REST OF THE NIGHT DUE TO DRIER AIR AND
SUBSIDENCE MOVING IN AS THE LIFT AND MOISTURE HEAD SOUTH.

AM NOT ANTICIPATING ANY WIDESPREAD SEVERE WEATHER THIS EVENING...BUT
A FEW SEVERE STORMS ARE CERTAINLY POSSIBLE OVER THE SOUTHWEST PART
OF THE AREA WHERE 0-6KM BULK SHEAR IS 35-40KTS AND SURFACE CAPE NEAR
1000 J/KG.  HOWEVER STORM MOVEMENT WILL ONLY BE AROUND 10 KTS AND
THE PRECIPITABLE WATER IS TWO STANDARD DEVIATIONS ABOVE NORMAL.
THESE TWO FACTORS WILL ALLOW HEAVY RAINFALL TO BE VERY LIKELY FOR
ANY STORMS THAT DEVELOP.  THE OTHER MAIN THREAT WILL BE LARGE HAIL
UP TO QUARTER SIZE.  SEVERE WIND GUSTS WILL BE MORE LIKELY NORTH
OF I-70 WHERE THE AIR IS DRIER AT MIDLEVELS WHICH WOULD HELP WITH
EVAPORATIVE COOLING AND POSSIBLY DOWN BURSTS.  THE SEVERE THREAT
SHOULD END AROUND MIDNIGHT IF NOT BEFORE.

SUNDAY A SURFACE TROUGH OF LOW PRESSURE WILL MOVE INTO THE AREA FROM
THE NORTHWEST.  DUE TO A DRY STABLE ENVIRONMENT OVER THE WEST HALF
OF THE AREA...DO NOT BELIEVE STORMS WILL FORM UNTIL THE TROUGH NEARS
THE K-25 CORRIDOR DURING THE EARLY AFTERNOON.  WITH VERY LITTLE
CINH...SURFACE CAPE AROUND 2000-2500 J/KG AND 0-6KM BULK SHEAR OF
40KTS...ANTICIPATE SEVERE THUNDERSTORMS WILL FORM PRIMARILY ALONG THE TROUGH
AXIS.  AS THE AFTERNOON PROGRESSES THE SURFACE TROUGH WILL GRADUALLY
MOVE SOUTHEAST AND STORMS SHOULD MERGE INTO AN MCS CLUSTER.  DURING THE MID
TO LATE AFTERNOON STRONG 700-300MB FRONTOGENESIS DEVELOPS OVER THE
EAST HALF OF THE AREA...WHICH SHOULD FURTHER AID IN HELPING STORM
DEVELOPMENT.  BEHIND THE TROUGH STORMS SHOULD DIMINISH FAIRLY QUICKLY
DUE TO A DRIER MORE STABLE ENVIRONMENT IN PLACE.

AHEAD OF THE SURFACE TROUGH THE STRONG LOW LEVEL JET WILL BE ABLE TO
MIX TO THE GROUND...ALLOWING WINDS TO GUST TO 40 MPH OR SO.  GIVEN
THE ACTIVE WEATHER PATTERN WAS NOT ABLE TO DEVOTE MUCH ATTENTION TO
THE NEED FOR A WIND ADVISORY.  GIVEN THE FAIRLY WIDE SPREAD SEVERE
WEATHER EXPECTED FOR THE AFTERNOON DO NOT BELIEVE A WIND ADVISORY
WILL RECEIVE MUCH NOTICE ANYWAY AND WOULD BE HARD TO DISTINGUISH
FROM THUNDERSTORM OUTFLOWS.

MAIN SEVERE WEATHER THREATS FOR SUNDAY AFTERNOON WILL BE VERY LARGE
HAIL UP TO 3 INCHES IN DIAMETER AND HEAVY RAINFALL DUE TO
THUNDERSTORMS TRAINING ALONG THE TROUGH AXIS.  A SECONDARY THREAT
WILL BE SEVERE WIND GUSTS AND THE POSSIBILITY OF A TORNADO SINCE
STORMS WILL REMAIN CLOSE TO THE TROUGH FOR A LONG TIME DUE TO STORM
MOTION BEING PARALLEL TO THE TROUGH.  CONSIDERED ISSUING A WATCH
FOR FLOODING FOR THE EASTERN COUNTIES...BUT DID NOT HAVE ENOUGH
CONFIDENCE AT THIS TIME THE FLOODING WOULD BE WIDESPREAD ENOUGH TO
JUSTIFY A WATCH.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 256 PM MDT SAT MAY 31 2014

SUNDAY NIGHT THROUGH TUESDAY...PRECIPITATION CHANCES COME TO AN END
SUNDAY NIGHT FROM WEST TO EAST AS UPPER WAVE RESPONSIBLE FROM THEM
EXITS THE AREA. PRECIPITATION CHANCES INCREASE AGAIN MONDAY
AFTERNOON ACROSS FAR EASTERN COLORADO THEN ACROSS MUCH OF THE REST
OF THE AREA MONDAY NIGHT AS ANOTHER WAVE MOVES NORTHEAST ACROSS THE
AREA. EXPECT ANOTHER LULL IN ACTIVITY TUESDAY MORNING WITH YET
ANOTHER CHANCE OF PRECIPITATION ACROSS THE NORTHERN 1/2 OF THE AREA
DURING THE AFTERNOON AS ANOTHER DISTURBANCE MOVES THROUGH WITHIN
SOUTHWEST FLOW ALOFT.

LOWS THROUGH THE PERIOD ABOVE NORMAL IN THE 50S TO LOW 60S. HIGHS
MONDAY GENERALLY LOW TO MID 80S. A BIT MORE COMPLICATED ON TUESDAY
WITH LOW 80S NORTH AND LOW TO MID 90S ACROSS THE SOUTH. IF THE NAM
IS CORRECT READINGS ACROSS THE SOUTH COULD BE EVEN HOTTER BY SEVERAL
DEGREES.

TUESDAY NIGHT THROUGH SATURDAY...FORECAST AREA WILL CONTINUE TO HAVE
MODEST CHANCES FOR AFTERNOON AND OVERNIGHT THUNDERSTORMS. THE BEST
CHANCE AT PRESENT TIME APPEARS TO BE LATE WEDNESDAY NIGHT THROUGH
THE DAY THURSDAY AS A WEATHER DISTURBANCE MOVES IN FROM THE
NORTHWEST WITH ANOTHER GOOD CHANGE FRIDAY AFTERNOON THROUGH SATURDAY
MORNING AS A WEATHER DISTURBANCE MOVES IN FROM THE WEST.

LOWS THROUGH THE PERIOD A BIT ABOVE NORMAL WITH 50S TO LOW 60S.
HIGHS WEDNESDAY IN THE 80S THEN COOLING SEVERAL DEGREES FOR
THURSDAY. LITTLE CHANGE FOR FRIDAY AND SATURDAY WITH MID 70S TO LOW
80S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 541 PM MDT SAT MAY 31 2014

VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. SHOWERS AND
THUNDERSTORMS MOVING THROUGH EASTERN COLORADO SHOULD MAKE IT TO
THE KGLD TERMINAL IN THE NEXT COUPLE OF HOURS...SO INLCUDED A TEMPO
GROUP FOR KGLD FROM 02Z TO 04Z. FOR KMCK...ONLY HAVE VCSH AT 02Z
SINCE STORMS WILL MOST LIKELY WEAKEN THE FURTHER EAST THEY MOVE TONIGHT.
THERE WILL BE A BRIEF PERIOD TONIGHT INTO TOMORROW MORNING WITH NO
ACTIVE WEATHER...BUT THUNDERSTORM ACTIVITY WILL RAMP UP TOMORROW
AFTERNOON. THUNDERSTORMS ARE VERY LIKELY TO DEVELOP OR MOVE OVER
KMCK...AND SOMEWHAT LIKELY FOR KGLD. A COLD FRONT MOVING INTO THE
PLAINS ALONG WITH GOOD INSTABILITY...GOOD SHEAR...AND LOW LEVEL
MOISTURE WILL ALLOW THUNDERSTORMS TO BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOES. ONLY INCLUDED A
VCTS FOR KMCK AND KGLD AT THIS TIME SINCE THIS IS FAR OUT IN THE
TAF PERIOD. HOWEVER...THE PROBABILITY OF THUNDERSTORMS OVER THE
TERMINALS IS HIGH SO THIS SHOULD BE ANTICIPATED AND WILL BE
REFLECTED IN LATER TAF ISSUANCES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...99
AVIATION...ALW
Hazardous weather outlook, May 31, 2:59 PM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
259 PM MDT SAT MAY 31 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
259 PM MDT SAT MAY 31 2014 /359 PM CDT SAT MAY 31 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP OVER KIT CARSON COUNTY AND CHEYENNE
COUNTIES IN COLORADO MID TO LATE AFTERNOON AND INCREASE IN
COVERAGE THROUGH THE EVENING AS THEY SLOWLY MOVE EASTWARD. THE
MAJORITY OF THE STORM ACTIVITY SHOULD REMAIN WEST OF A YUMA TO
COLBY AND OAKLEY LINE. THE PRIMARY THREATS WILL BE LOCALLY HEAVY
RAINFALL AND LARGE HAIL UP TO QUARTER SIZE. A SECONDARY
THREAT WILL BE SEVERE WIND GUSTS...PRIMARILY NORTH OF I-70. THE
SEVERE THREAT SHOULD END BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY AFTERNOON THUNDERSTORMS WILL DEVELOP EAST OF THE COLORADO
BORDER. SEVERE THUNDERSTORMS WILL BE MORE LIKELY THAN TODAY.  THE
PRIMARY THREATS WILL BE LARGE HAIL UP 3 INCHES IN DIAMETER AND
PROLONGED HEAVY RAINFALL FROM TRAINING THUNDERSTORMS. A SECONDARY
THREAT WILL BE SEVERE WINDS AND POSSIBLY A TORNADO. THE MAJORITY
OF THE SEVERE WEATHER WILL BE EAST OF HIGHWAY 25.

MONDAY THROUGH FRIDAY SEVERE WEATHER WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AS
WELL AS SUNDAY AFTERNOON AND EVENING.

JTL

In the hours before

Special weather statement, May 31, 5:02 PM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
502 PM MDT SAT MAY 31 2014

KSZ029-312330-
GOVE-
602 PM CDT SAT MAY 31 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF GOVE...MOVING NORTHEAST AT 10
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3880 10064 3893 10034 3873 10022 3869 10035
      3870 10058
TIME...MOT...LOC 2303Z 246DEG 8KT 3876 10049

024
Special weather statement, May 31, 5:39 PM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
539 PM MDT SAT MAY 31 2014

COZ091-092-010015-
CHEYENNE COUNTY-KIT CARSON COUNTY-
539 PM MDT SAT MAY 31 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF WILD HORSE...MOVING EAST AT 15
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3911 10262 3889 10263 3893 10304 3911 10303
TIME...MOT...LOC 2339Z 273DEG 14KT 3901 10292

024
Special weather statement, May 31, 7:03 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM MDT SAT MAY 31 2014

COZ091-KSZ013-027-010130-
KIT CARSON COUNTY-SHERMAN-WALLACE-
703 PM MDT SAT MAY 31 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
SHERMAN COUNTY IN NORTHWEST KANSAS AND WALLACE COUNTY IN WEST CENTRAL
KANSAS...

AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF KANORADO...MOVING EAST AT 25
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3934 10170 3912 10165 3908 10214 3926 10217
TIME...MOT...LOC 0103Z 261DEG 21KT 3919 10204

024
Local storm report, May 31, 7:35 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
735 PM MDT SAT MAY 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             13 SW GOODLAND          39.22N 101.88W
05/31/2014  M0.50 INCH       SHERMAN            KS   COCORAHS

            HALF INCH HAIL THAT RESULTED IN MINOR LEAF DAMAGE.

&&

ALW
Special weather statement, May 31, 7:57 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM MDT SAT MAY 31 2014

COZ092-010230-
CHEYENNE COUNTY-
757 PM MDT SAT MAY 31 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF KIT CARSON...MOVING EAST AT
25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3875 10280 3889 10237 3863 10229 3861 10243
      3861 10273 3861 10275
TIME...MOT...LOC 0158Z 249DEG 23KT 3868 10263

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:57 PM MDTSpecial Weather StatementGLDCheyenne33 min
Jun 1, 12:52 PM MDTSevere Thunderstorm WarningGLDCheyenne38 min
Jun 1, 1:14 PM MDTSevere Thunderstorm WarningGLDCheyenne46 min
Jun 1, 1:47 PM MDTSevere Thunderstorm WarningGLDCheyenne43 min
Jun 1, 2:30 PM MDTSevere Thunderstorm WarningGLDCheyenne45 min
Jun 1, 3:58 PM MDTSpecial Weather StatementGLDKit Carson32 min
Jun 1, 4:44 PM MDTSpecial Weather StatementGLDKit Carson31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.